does r chop cure skin rash caused by nhl

My dad was recently diagnosed with diffuse large b cell lymphoma stage 4. He is only 57 years old. I am devastated. His brother(59) just passed away from bladder cancer in May 2011. My dad's first symptoms were anemia. The anemia has gotten much better. He has had two r chop treatments. His reactions to the chemo are doable. The areas affected are the stomach, lymph nodes, bone marrow, and skin. He has had no night sweats, fever, or weight lose. He has actually gained weight. He evercises everyday. He has stomach pains and a rash on his face. My concern is the rash on his face started to get better and now it seems to be spreading. Does R chop get rid of the rash or does he need some light treatment or skin cream to get rid of the rash? I feel like if the rash doesn't go away then the chemo treatment isn't working! Does anyone have any info on how they treat skin lymphoma. I hope all the pain he has in his stomach is the tumor shrinking. Need answers and prayers.

Comments

  • allmost60
    allmost60 Member Posts: 3,178
    All about R-CHOP (link)
    Hi,
    This web site should give you alot of information which I hope will help answer some of your questions. I'm so sorry your father is dealing with a cancer diagnosis and yes, it is devastating news for family members as well as the patient. From what you've shared it sounds like your father is strong and handling the R-CHOP fairly well. The fact that he exercises everyday is great. So often fatigue with chemo keeps many from being active during treatment, but this doesn't seem to be the case with your dad. I would say it's a good sign his anemia has gotten better and from what I've read it's quite common to experience stomach discomfort as the tunors shrink from the chemo. In most cases the chemo works very fast shrinking tumors and sometimes after a couple of treatments the tumors can shrink as much as 50%. After my first 3 rounds of chemo I had a mid-way follow up CT scan which showed shrinkage of 50%, but each case is different and sometimes it may take a bit longer. Please share back with us how your father progresses. This is a great support group filled with caring folks willing to help when called upon. You have my thoughts and prayers for your dad. Take care....Sue
    (FNHL-stage3-typeA-grade2-diagnosed June 2010) age 61.

    R-CHOP web site...
    http://www.macmillan.org.uk/Cancerinformation/Cancertreatment/Treatmenttypes/Chemotherapy/Combinationregimen/R-CHOP.aspx
  • trustinJesus
    trustinJesus Member Posts: 59
    allmost60 said:

    All about R-CHOP (link)
    Hi,
    This web site should give you alot of information which I hope will help answer some of your questions. I'm so sorry your father is dealing with a cancer diagnosis and yes, it is devastating news for family members as well as the patient. From what you've shared it sounds like your father is strong and handling the R-CHOP fairly well. The fact that he exercises everyday is great. So often fatigue with chemo keeps many from being active during treatment, but this doesn't seem to be the case with your dad. I would say it's a good sign his anemia has gotten better and from what I've read it's quite common to experience stomach discomfort as the tunors shrink from the chemo. In most cases the chemo works very fast shrinking tumors and sometimes after a couple of treatments the tumors can shrink as much as 50%. After my first 3 rounds of chemo I had a mid-way follow up CT scan which showed shrinkage of 50%, but each case is different and sometimes it may take a bit longer. Please share back with us how your father progresses. This is a great support group filled with caring folks willing to help when called upon. You have my thoughts and prayers for your dad. Take care....Sue
    (FNHL-stage3-typeA-grade2-diagnosed June 2010) age 61.

    R-CHOP web site...
    http://www.macmillan.org.uk/Cancerinformation/Cancertreatment/Treatmenttypes/Chemotherapy/Combinationregimen/R-CHOP.aspx

    Thanks Sue for your
    Thanks Sue for your response. My dad had his 3rd treatment today. Doctor said the rash would go away when lymphoma was gone. My dad will have a pet scan in two weeks to see if the chemo is working. He's had alot of bone pain, pain in his hands, his stomach feels like he has a pulled muscle. Just keep praying the medicine is doing its job. Constatly worried and looking things up online. I'm making myself crazy.
  • allmost60
    allmost60 Member Posts: 3,178

    Thanks Sue for your
    Thanks Sue for your response. My dad had his 3rd treatment today. Doctor said the rash would go away when lymphoma was gone. My dad will have a pet scan in two weeks to see if the chemo is working. He's had alot of bone pain, pain in his hands, his stomach feels like he has a pulled muscle. Just keep praying the medicine is doing its job. Constatly worried and looking things up online. I'm making myself crazy.

    Constantly worried...
    Hi,
    I think you will feel better after the PET scan shows the chemo is working. I was very scared to have my midway scan fearing the chemo wasn't working...I worried for nothing...the tumors had shrunk over 50% after just 3 rounds of chemo. Be careful when you go online...many sites are outdated. I did the same thing you are doing, so I know what you are feeling. I'll be keeping your dad in my prayers. Take care...Sue
    (FNHL-2-3A-6/10)
  • trustinJesus
    trustinJesus Member Posts: 59
    allmost60 said:

    Constantly worried...
    Hi,
    I think you will feel better after the PET scan shows the chemo is working. I was very scared to have my midway scan fearing the chemo wasn't working...I worried for nothing...the tumors had shrunk over 50% after just 3 rounds of chemo. Be careful when you go online...many sites are outdated. I did the same thing you are doing, so I know what you are feeling. I'll be keeping your dad in my prayers. Take care...Sue
    (FNHL-2-3A-6/10)

    night sweats
    Its been almost a week since my dads 3rd treatment. This one has been the hardest one yet. The next day after treatment the rash was gone. I saw him today and I didn't want to ask, but it looked like it had started to come back. My mom said he had night sweats last night for the first time. This makes me nervous, because he hasn't ever had any fever or night sweats. Is this normal during treatment? He has been sleeping a little more than before, but still pushes himself to exercise everyday. By the way my name is Melissa
  • jimwins
    jimwins Member Posts: 2,107

    night sweats
    Its been almost a week since my dads 3rd treatment. This one has been the hardest one yet. The next day after treatment the rash was gone. I saw him today and I didn't want to ask, but it looked like it had started to come back. My mom said he had night sweats last night for the first time. This makes me nervous, because he hasn't ever had any fever or night sweats. Is this normal during treatment? He has been sleeping a little more than before, but still pushes himself to exercise everyday. By the way my name is Melissa

    Hi Melissa
    The fatique/tiredness from chemo generally gets worse as you progress
    through treatment so sleeping more may just be a result of that.

    You might want to discuss the rash and night sweats with his doctor.
    From what I've read, a small percentage of people can develope rashes
    in reponse to RCHOP.

    Based on what I've been instructed, if I have a fever that reaches
    100.5 or higher, I have to call the cancer center because of high risk
    of infection(s) when the blood counts are down.

    Positive thoughs to you and your family,

    Jim